MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY DISPOSABLE SUBCUTANEOUS CATHETER PASSER, 60CM; CATHETER, PERCUTANEOUS, INTRASPINAL, SHORT TERM

MEDTRONIC NEUROSURGERY DISPOSABLE SUBCUTANEOUS CATHETER PASSER, 60CM; CATHETER, PERCUTANEOUS, INTRASPINAL, SHORT TERM
Model Number 48409
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Staphylococcus Aureus (2058); Sepsis (2067)
Date of Event 11/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the physician admitted the patient due to an infection and ventriculitis.The physician did blood tests and confirmed that it was a staph infection.The manufacturer representative was in theatre and opened the products in theatre.It was stated the products were handled correctly.The patient's status was alive-no injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported the cause of the infection was unknown.It was also stated the infection was sepsis.The current status of the patient was reportedly unknown.

Brand Name
DISPOSABLE SUBCUTANEOUS CATHETER PASSER, 60CM
Common Device Name
CATHETER, PERCUTANEOUS, INTRASPINAL, SHORT TERM
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7108390
Report Number2021898-2017-00645
Device Sequence Number111715
Product Code MAJ
UDI-Device Identifier00643169466319
UDI-Public00643169466319
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K911382
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number48409
Device Catalogue Number48409
Device Lot NumberE10152
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2017
Supplement Date Received by Manufacturer01/22/2018
Initial Report FDA Received Date12/12/2017
Supplement Report FDA Received Date02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age43 YR
Patient Weight88